It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-13-2012, 10:24 PM   #1
Member
(female)
 
Join Date: Jul 2003
Posts: 77
happy4us HB User
Post TT troubles... what is happening?

Hi all,
I am 4 weeks post-op today for TT. History: Hashimoto's Thyroiditis, hypothyroidism, Multi-nodular goiter, multiple large benign nodules. Was on suppressive therapy of Synthroid .112 for past 9 years - continued same dose since TT.

6 days after surgery I was put on mega doses of calcium (4000mg/day) + Vit. D3 because my parathyroid is not working properly - damaged by surgery. The main symptom was muscle twitches and jerks. 1 week post-op my BP went through the roof (185/123) and I thought I was either having a heart attack or stroke...or both! That's when they discovered the phosphorous was too low and had me take that supplements for 2 weeks in addition to the others.

Now, as per doc's instructions at the ER visit at 1 week post-op, I am down to calcium (2000 mg/day) and Vit D3 - no more phosphorus. My muscle twitches are still here...maybe increasing some the last couple days. And, now my BP is creeping back up - 164/92. Normally I run around 120/72 so that's pretty high for me. My next appt is 6/27/12 to discuss the worshiped TSH levels.

Now, I realize I'm not going to feel great if my hormones are too low. And, I am having fatigue and full body muscle aches. My mental abilities aren't as sharp is usual either - which is frustrating. But, I was prepared for those issues as a possibility of the TT and going hypo again. My concern feels like it's more than the missing hormones. Something felt very "off" today - like I took a step BACK from healing today instead of progressing. I really can't put my finger on it....but I just feel cruddy today.

Is it possible my parathyroid is not healing? How long should it take for the parathyroid to work again? Does that cause BP issues? Can these high doses of calcium be lowing the phosphorus causing the BP to be high? Would it hurt to put myself back on the phosphorus until I see the doc again? Should the calcium supplement be higher? Why are my muscles twitching so much? Why is my BP high? What is happening here?

Any insight/advice would be greatly appreciated. I want to feel better!!!!!

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-14-2012, 04:35 AM   #2
Senior Veteran
(female)
 
Join Date: May 2005
Location: NY
Posts: 3,677
Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
Re: Post TT troubles...what is happening?

It's interesting because 4 weeks is exactly when your old thyroid hormone in your body would be wearing off. In a week or 2 you should check your thyroid hormone levels, and see if you need a dose increase.

In terms of parathyroid--I hear sometimes they don't even heal, and sometimes they bounce back quickly. I would ask the doctors office if they can get you a prescription for a blood test for the calcium "stat" so you can get the results quickly and see if you need to up your dose.

Hope you feel better soon!

 
Reply With Quote
Old 06-14-2012, 06:57 AM   #3
Inactive
(female)
 
Join Date: Apr 2012
Location: USA
Posts: 322
bee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB User
Re: Post TT troubles...what is happening?

Hi Happy4us- I'm not familiar with thyroidectomies but I have done a little research on calcium absorption. You need magnesium, Vit D and Vit K in order to absorb calcium into your bones, or else it will merely be deposited into your arteries. I just ordered an organic calcium supplement from New Chapter, called "bone strength." Which has more a more absorbable calcium than calcium carbonate (limestone), along with Vit K, magnesium and D3.

 
Reply With Quote
Old 06-15-2012, 10:58 AM   #4
Member
(female)
 
Join Date: Jul 2003
Posts: 77
happy4us HB User
Re: Post TT troubles...what is happening?

Thanks for your feedback. My main concern at this moment is the high blood pressure. I would like to know what could be keeping it so high.

BTW - I have never had high blood pressure - except for one 6 month episode 9 years ago when I was first diagnosed Hashi/Hypo. None of the medical profession would even acknowledge a link between thyroid hormones and blood pressure back then. Funny, when they got the Synthroid level correct the blood pressure, and other hypo symptoms, disappeared.

Thanks, Reece. I hadn't even remembered any of that until you noted the 4 week mark of when old thyroid hormone wearing off.

Believe it or not...when I called the ENTs office today I was told the nurse wouldn't take my call. (My doc and nurse are not working today so it was another nurse in the office) Paraphrasing here.... "High blood pressure is a cardio problem and they don't treat it." Can you believe it!? She REFUSED my call just to ask IF the high blood pressure needed to be reviewed/treated? There is NO DOUBT that it is a direct result of ripping out the thyroid and damaging the parathyroid and they won't take my call? AUGH! Anyway, now I'm waiting for call back from my GP - haven't seen him in 2 yrs so should be an interesting day since he won't do anything over the phone unless he's seen me in the past year. At least his nurse seemed sympathetic to the fact that another office refused my call.

Again, my main concern at this moment is the high blood pressure. I don't want to land in the ER again like I did 3 weeks ago. I would like to know what could be keeping it so high.

I appreciate your thoughts.

 
Reply With Quote
Old 06-15-2012, 11:26 AM   #5
Inactive
(female)
 
Join Date: Apr 2012
Location: USA
Posts: 322
bee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB Userbee01 HB User
Re: Post TT troubles...what is happening?

H Happy4us. If the only other time that you had high BP was when you were previously hypo, perhaps you are being undermedicated, and this is the reason for the high BP, rather than the parathyroid.

Last edited by Administrator; 06-15-2012 at 02:09 PM.

 
Reply With Quote
Old 06-15-2012, 07:15 PM   #6
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Rhode Island
Posts: 1,247
Bran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB User
Re: Post TT troubles...what is happening?

Yes, Bee is probably right, i remember my endo saying once that high Bp can be related to low thyroid, she has a chart in a examining room stating symptoms of hypo thyroid and that was one of them. Maybe you need the dose increase like she said.

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Let's post our stories here. I will start with mine: Tree Frog Thyroid Disorders 321 06-26-2011 02:29 AM
What should I expect Post-Op?? sleepyallday Thyroid Disorders 38 03-12-2011 08:57 PM
New here: GP says I have Hashimoto's disease, but Endo will not treat (LONG 1st post) jackiewriter Thyroid Disorders 13 08-10-2009 03:46 AM
I need some guidance (Long 1st post)! BetseyD Thyroid Disorders 5 03-25-2009 10:37 AM
new post opened !!!!!!!!!!! pursie Thyroid Disorders 56 04-17-2008 01:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!